Advertisement

Short-Time Existence for a General Backward–Forward Parabolic System Arising from Mean-Field Games

  • Marco CirantEmail author
  • Roberto Gianni
  • Paola Mannucci
Article
  • 6 Downloads

Abstract

We study the local in time existence of a regular solution of a nonlinear parabolic backward–forward system arising from the theory of mean-field games (briefly MFG). The proof is based on a contraction argument in a suitable space that takes account of the peculiar structure of the system, which involves also a coupling at the final horizon. We apply the result to obtain existence to very general MFG models, including also congestion problems.

Keywords

Parabolic equations Backward–forward system Mean-field games Hamilton–Jacobi Fokker–Planck Congestion problems 

Mathematics Subject Classification

35K40 35K61 49N90 

Notes

Acknowledgements

Marco Cirant and Paola Mannucci are members of GNAMPA-INdAM, and were partially supported by the research project of the University of Padova “Mean-Field Games and Nonlinear PDEs” and by the Fondazione CaRiPaRo Project “Nonlinear Partial Differential Equations: Asymptotic Problems and Mean-Field Games”.

References

  1. 1.
    Achdou Y, Porretta A (2018) Mean field games with congestion. Ann Inst H Poincaré Anal Non Linéaire 35:443–480MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ambrose DM (2018) Strong solutions for time-dependent mean field games with non-separable Hamiltonians. J Math Pures Appl 9(113):141–154MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ambrose DM (2018) Existence theory for non-separable mean field games in Sobolev spaces. preprint arXiv:1807.02223
  4. 4.
    Bardi M, Cirant M (2019) Uniqueness of solutions in MFG with several populations and Neumann conditions. In: Cardaliaguet P, Porretta A, Salvarani F (eds) PDE models for multi-agent phenomena. Springer INdAM series, pp 1–20Google Scholar
  5. 5.
    Bardi M, Fischer M (2018) On non-uniqueness and uniqueness of solutions in finite-horizon mean field games. ESAIM Control Optim Calc Var.  https://doi.org/10.1051/cocv/2018026 Google Scholar
  6. 6.
    Cardaliaguet P (2013) Notes on mean field games. https://www.ceremade.dauphine.fr/~cardaliaguet/MFG20130420.pdf. Accessed 10 Apr 2019
  7. 7.
    Cirant M (2019) On the existence of oscillating solutions in non-monotone mean-field games. J Differ Equ.  https://doi.org/10.1016/j.jde.2018.12.025 zbMATHGoogle Scholar
  8. 8.
    Cirant M, Tonon D (2018) Time-dependent focusingmean-field games: the sub-critical case. J Dyn Differ Equ 31(1):49–79CrossRefGoogle Scholar
  9. 9.
    Evangelista D, Gomes D (2018) On the existence of solutions for stationary mean-field games with congestion. J Dyn Differ Equ. 30(4):1365–1388MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Gianni R (1995) Global existence of a classical solution for a large class of free boundary problems. NoDEA Nonlinear Differ Equ Appl 2(3):291–321MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Gomes DA, Voskanyan VK (2015) Short-time existence of solutions for mean filed games with congestion. J Lond Math Soc 92(3):778–799MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gomes D, Nurbekyan L, Prazeres M (2016) Explicit solutions of one-dimensional, first-order, stationary mean-field games with congestion. In: 2016 IEEE 55th conference on decision and control, CDC 2016, pp 4534–4539Google Scholar
  13. 13.
    Gomes D, Mitake H (2015) Existence for stationary mean-field games with congestion and quadratic Hamiltonians. NoDEA Nonlinear Differ Equ Appl 22(6):1897–1910MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gomes D, Pimentel E, Sanchez-Morgado H (2016) Time dependent mean-field games in the superquadratic case. ESAIM Control Optim Calc Var 22(2):562–580MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Gomes D, Pimentel E, Sanchez-Morgado H (2015) Time-dependent mean-field games in the sub-quadratic case. Commun Partial Differ Equ 40(1):40–76CrossRefzbMATHGoogle Scholar
  16. 16.
    Gomes D, Pimentel E, Voskanyan V (2016) Regularity theory for mean-field game systems. Springer, New YorkCrossRefzbMATHGoogle Scholar
  17. 17.
    Graber PJ (2015) Weak solutions for mean field games with congestion. preprint arXiv: 1503.04733
  18. 18.
    Graber PJ, Bensoussan A (2018) Existence and uniqueness of solutions for Bertrand and Cournot mean field games. Appl Math Optim 77(1):47–71MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Huang M, Malhamé RP, Caines PE (2006) Large population stochastic dynamic games: closed-loop McKean–Vlasov systems and the Nash certainty equivalence principle. Commun Inf Syst 6:221–251MathSciNetzbMATHGoogle Scholar
  20. 20.
    Ladyzhenskaya OA, Solonnikov VA, Uraltseva NN (1968) Linear and quasilinear equations of parabolic type. Translations of Math Mon. Providence, p 23Google Scholar
  21. 21.
    Lions P-L (2007–2011) College de france course on mean-field games. https://www.college-de-france.fr/site/pierre-louis-lions/_course.htm
  22. 22.
    Lasry J-M, Lions P-L (2006) Jeux à champ moyen. I. Le cas stationnaire. C R Math Acad Sci Paris 343:619–625MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Lasry J-M, Lions P-L (2006) Jeux à champ moyen. II. Horizon fini et contrôle optimal. C R Math Acad Sci Paris 343:679–684MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Lasry JM, Lions PL (2007) Mean field games. Jpn J Math (N.S.) 2:229–260MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Dipartimento di Matematica “Tullio Levi-Civita”Università di PadovaPaduaItaly
  2. 2.Dipartimento di Matematica e Informatica “U. Dini”Università di FirenzeFlorenceItaly

Personalised recommendations